MAUDE Adverse Event Report: AMERICAN MEDICAL SYSTEMS GREENLIGHT XPS; POWERED LASER SURGICAL INSTRUMENT

AMERICAN MEDICAL SYSTEMS GREENLIGHT XPS; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-0210R
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that console suddenly turned off and would not start.Additionally, a burning smell was noted.There was no further information provided on the procedure or patient outcome.
 
Additional Manufacturer Narrative
The console or components were not returned for analysis.However, the console was serviced onsite by a field service engineer (fse).Replacing the vsb resolved the issue.The reported console smoking allegation was confirmed.Based on analysis results and information available, it is likely that the defective vsb contributed to the reported console allegation.The device history record (dhr) confirmed that the device met all material, assembly and performance specifications.A conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that console suddenly turned off and would not start.Additionally, a burning smell was noted.Boston scientific has been unable to obtain additional information regarding procedure or patient outcome to date, despite good faith efforts.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated: block d4: the lot number was removed, as the console is serialized.The console was serviced onsite by a field service engineer (fse).Replacing the voltage select board (vsb) resolved the issue.The reported console smoking allegation was confirmed.Based on analysis results and the information available, it is likely that the defective vsb contributed to the reported issue.Subsequently, the vsb was returned.Upon receipt at our quality assurance laboratory, the vsb failed functional testing, which confirmed the complaint.Evidence from the product record review did not identify any potential product quality issue or new patient harm.A conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
GREENLIGHT XPS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMERICAN MEDICAL SYSTEMS
innovation ctr, silicon valley
3070 orchard drive
san jose CA 95134 2011
Manufacturer (Section G)
AMERICAN MEDICAL SYSTEMS
3070 orchard drive
san jose CA 95134 2011
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21315418
Report Number2124215-2025-06189
Device Sequence Number8214011
Product Code GEX
UDI-Device Identifier00878953001906
UDI-Public(01)00878953001906(11)130531(10)XPS50845(21)XPS50845
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K092735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0010-0210R
Device Catalogue Number0010-0210R
Device Lot NumberXPS50845
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer02/26/2025
08/04/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date03/21/2025
09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown